Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Why does metformin hcl 500 mg make you depressed and weak?

I have pre-diabetes but I still have low blood sugar hypoglycemia so when I took the met it made me feel good for a couple of days and then I felt depressed and weak.I googled the side effects and that's were them,but I'm wondering why they were happening and would you stay on something like that.Are there other blood sugar lowering drugs that don't bother you so much?

Answer Question
 
countingsparows

Asked by countingsparows at 2:31 AM on Dec. 31, 2010 in Health

Level 8 (224 Credits)
Answers (3)
  • The side effects may wear off after a week or two but you should inform your doctor that you have these side effects. They may want to change what you are on.

    If you have Low blood sugar [hypoglycemia] why are you on a med that lowers the blood glucose? Very confused

    Metformin helps to control the amount of glucose (sugar) in your blood. It decreases the amount of glucose you absorb from your food and the amount of glucose made by your liver. Metformin also increases your body's response to insulin, a natural substance that controls the amount of glucose in the blood.
    MumaSue

    Answer by MumaSue at 3:38 AM on Dec. 31, 2010

  • My mom takes that and feels that way sometimes, but she also has other health problems.
    sstepph

    Answer by sstepph at 8:31 AM on Dec. 31, 2010

  • I am type 2. I quit taking metformin because of the side effects. If you are hypoglycemic, you should not be on metformin. You should be following a diabetic diet. There are many different natural/herbal formulas available to control your blood sugar. I personally use Dr Whitaker's Glucose Essentials. It works well for me without the side effects.
    motherofhope98

    Answer by motherofhope98 at 9:25 AM on Dec. 31, 2010

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.